Blood Pressure Home > Fosinopril Overdose
As with any medication, it is possible to overdose on fosinopril. Symptoms of a fosinopril overdose can include extremely low blood pressure, increased levels of sodium or potassium in the blood, or kidney failure. Although there is no readily available treatment that can remove fosinopril quickly once it has been absorbed into the body, some treatment options for a fosinopril overdose can include pumping the stomach or administering medications to increase the blood pressure.
Fosinopril Overdose: A SummaryFosinopril is a medication used to control high blood pressure and congestive heart failure. It is available as Monopril® and in generic form as Fosinopril Sodium tablets. Even though it has happened on only a few occasions, a person can overdose on fosinopril just like any other medication. The effects of a fosinopril overdose will vary depending on a number of factors, including how much fosinopril was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on fosinopril, seek medical attention immediately.
- Extremely low blood pressure
- Increased levels of sodium or potassium in the blood
- Kidney failure.
Treatment for a Fosinopril OverdoseThe treatment for a fosinopril overdose will vary. If the fosinopril overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove fosinopril quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a fosinopril overdose may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on fosinopril.